Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 43, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Oct 21, 2019, 2:36 AM MDT for 7 counties in New Mexico. It took effect at Oct 21, 2019, 9:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2019, 2:36 AM MDT (08:36 UTC)
- In effect from
- Oct 21, 2019, 9:00 AM MDT
- Expired
- Oct 21, 2019, 8:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Albuquerque, NM
Counties Colfax County, NM, Mora County, NM, Rio Arriba County, NM, San Miguel County, NM, Santa Fe County, NM, Taos County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 146 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3378 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
181 WWUS75 KABQ 210836 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 236 AM MDT Mon Oct 21 2019 NMZ214-223-211700- /O.NEW.KABQ.WI.Y.0043.191021T1500Z-191022T0200Z/ Southern Sangre de Cristo Mountains-Central Highlands- 236 AM MDT Mon Oct 21 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southern Sangre de Cristo Mountains and Central Highlands. * WHEN...From 9 AM this morning to 8 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel will be hazardous for high- profile vehicles. * ADDITIONAL DETAILS...Localized areas of blowing dust may suddenly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
802 WWUS75 KABQ 211648 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1048 AM MDT Mon Oct 21 2019 NMZ214-223-220200- /O.CON.KABQ.WI.Y.0043.000000T0000Z-191022T0200Z/ Southern Sangre de Cristo Mountains-Central Highlands- 1048 AM MDT Mon Oct 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southern Sangre de Cristo Mountains and Central Highlands. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel will be hazardous for high-profile vehicles. * ADDITIONAL DETAILS...Localized areas of blowing dust may suddenly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
712 WWUS75 KABQ 220145 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 745 PM MDT Mon Oct 21 2019 NMZ214-223-220245- /O.EXP.KABQ.WI.Y.0043.000000T0000Z-191022T0200Z/ Southern Sangre de Cristo Mountains-Central Highlands- 745 PM MDT Mon Oct 21 2019 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Gusty northwest winds have diminished therefore the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 20, 11:31 PM MDT, 3 hours 5 minutes earlier.
Area forecast discussion, Oct 20, 11:31 PM MDT, 3 hours 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1131 PM MDT Sun Oct 20 2019 .AVIATION... 06Z TAF CYCLE Winds have tapered off this evening but will increase again tomorrow as northwest winds once again mix down to the sfc. NW gusts will peak between 25 to 40 kts in the afternoon before again tapering off as the atmosphere decouples Monday evening. Otherwise, VFR prevails with few-sct200. 24/RJH && .PREV DISCUSSION...251 PM MDT Sun Oct 20 2019... .SYNOPSIS... Very strong winds that have been ongoing this Sunday afternoon will diminish once the sun sets aside from some lingering breezes in the east before midnight. Another round of freezing temperatures is expected across northern and western New Mexico tonight. Portions of the Albuquerque metro area that have not seen their first fall freeze could see localized areas of freezing temperatures tonight. In the wake of the cold front, temperatures will continue to be well below normal on Monday with breezy winds again expected. The strongest winds will be felt along and near the central mountain chain, particularly near Clines Corners. Temperatures warm through Wednesday before the next system arrives late Wednesday or early Thursday. Another cold front will move through the state Wednesday night, again dropping temperatures to well below normal readings. A lot of uncertainty exists in the forecast late in the week, but depending on the track of the system, it could bring chances for rain and even snow to the east. && .DISCUSSION... Windy conditions are currently ongoing across the area with the highest winds being observed along and east of the Sangre de Cristo Mountains where the cold front is currently moving through. Winds will quickly diminish after sunset in the west, but breezy winds could continue in the east for a few hours after the sun sets. Another round of freezing temperatures is expected primarily across northern and western NM. The majority of the ABQ metro area will also likely freeze although the Sunport will be flirting with the freezing mark with a low of 33F currently forecast. In the wake of the cold front, temperatures will be well below normal on Monday but will warm through Wednesday. Dry, northwest flow will set up over the state on Monday, but with the upper-level jet lingering, winds will continue to be breezy to windy across the state on Monday. The strongest wind speeds will be felt along and east of the central mountain chain where Wind Advisory speeds will once again be possible, particularly along the I-40 corridor near CQC. The next storm system to impact the area looks to occur late Wednesday and into Thursday, but still a lot of uncertainty regarding it. The GFS keeps the system as a weak upper-level wave that moves through the central plains. However, the ECMWF and the Canadian develop the system into a closed low that dives south into eastern NM. As such, these two models are more enthusiastic with precipitation late week across the east. Regardless of where it tracks, a strong backdoor cold front looks to make its way through the eastern plains Wednesday night, causing temperatures to drop below normal once again. Did lower PoPs below NBM guidance in the extended, but kept slight chances due to uncertainty. If precipitation does occur, with temperatures this cold, there could be chances for snow across the east late in the week. 15 && .FIRE WEATHER... An upper level trough deepening as it crosses the central Rockies will continue to steer the jetstream over NM for the remainder of today and Monday. A tight surface pressure gradient will also exist. These features will continue to produce wind gusts from 40 to 60 mph from the central mountain chain eastward until sunset this evening. Surface winds at lower elevations will decouple from the stronger flow aloft after sunset this evening, but northwest surface winds will strengthen again Monday with gusts from 30 to 50 mph across the forecast area. With widespread humidities below 15 percent both days, many areas will have critical fire weather conditions during the afternoon and early evening both today and Monday. The most critical conditions will occur this afternoon since winds will be stronger and Haines Indices will be in the 5 to 6 range across the northeast. Haines will moderate on Monday, and high temperatures will vary around 3 to 12 degrees below normal, so we do not plan additional fire weather headlines. Dry and weaker northwest flow aloft will then linger over the state Tuesday through mid week with gradually warming temperatures. GFS and ECMWF agree on an upper level trough bringing a strong cold front and a chance for rain and snow mainly to the central mountain chain eastward Wednesday night through Thursday night. The back door front will bring breezy conditions to the eastern plains Wednesday night and Thursday. There may be a few inches of light snow accumulation in the Sangre de Cristo Mountains, and also eastward along the CO/NM border. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Oct 20, 4:32 AM MDT, 22 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 432 AM MDT Sun Oct 20 2019 NMZ201>241-211100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 432 AM MDT Sun Oct 20 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A Red Flag Warning is in effect from 1200 pm to 800 pm MDT for all of eastern NM where low humidities combined with strong winds will create critical fire weather conditions. .DAYS TWO THROUGH SEVEN...Monday through Saturday Red Flag Warnings may be needed again for eastern areas Monday afternoon into early evening .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 40
In the hours before
Local storm report, Oct 20, 10:48 PM MDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1048 PM MDT SUN OCT 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HIGH SUST WINDS 7 ENE TUCUMCARI 35.21N 103.61W
10/20/2019 M40 MPH QUAY NM ASOS
KTCC ASOS.
&&
EVENT NUMBER ABQ201902399
CANearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.